Page 1 of 3 123 LastLast
Results 1 to 10 of 22

Thread: Panicked - VBeam treatment 11 days ago - New to the forum

  1. #1
    Member
    Join Date
    Feb 2014
    Location
    New Hampshire
    Posts
    51
    Country: United States

    Default Panicked - VBeam treatment 11 days ago - New to the forum

    I had a vbeam treatment done on the 12th and although the swelling and much of the redness has subsided, my skin has been left with a ruddy redish purple hue. My skin was much better before the treatment and i have been stressed out since doing the treatment. I thought my skin looked bad before the treatment with the pinkish hue but it was nothing campared to what it looks like now! It looks so ugly. I've had vbeam in the past and never experienced this before, my skin was so red and swollen with this treatment that i started to breakout and it started to get out of control. I also take minocycline to keep the inflammation down and i had to up the dosage to get my skin back under control. Has anyone else experienced this and will this ruddiness go away or is this the end result? I've had to start taking klonipin because i've become so anxious, i can't seem to focus on anything else. My derm at MGH Laser told me this is normal but again i've never reacted this way, previous results have always been excellent. I'm so mad at myself for not leaving well enough alone when things were calm and i feel like i've sent my skin into a flareup. My skin color has looked like this in the past back in 2011 and then my derm put me on minocycline and it seemed to send it into remission and the ruddiness disappeared, I was so happy and could enjoy my life again. I cant help but think i've undone what only the minocycline was able to do. I'm so upset, what did i do, i can't stand to look at myself in the mirror. I would love to hear from anyone with any knowledge or had the same experience what their final outcome was or what i can expect (or if this is it). TY

  2. #2
    Senior Member
    Join Date
    Sep 2013
    Posts
    338

    Default

    See if you can find the settings for this treatment and the previous. Perhaps they increased the energy or shortened the pulse width. This could lead to a longer downtime but potential for better long term results.

  3. #3
    Member
    Join Date
    Feb 2014
    Location
    New Hampshire
    Posts
    51
    Country: United States

    Default thank you, the doc did say he he kept the setting the same but more pulses, not sure

    Quote Originally Posted by wiry View Post
    See if you can find the settings for this treatment and the previous. Perhaps they increased the energy or shortened the pulse width. This could lead to a longer downtime but potential for better long term results.

  4. #4
    Member
    Join Date
    Feb 2014
    Location
    New Hampshire
    Posts
    51
    Country: United States

    Default

    Quote Originally Posted by wiry View Post
    See if you can find the settings for this treatment and the previous. Perhaps they increased the energy or shortened the pulse width. This could lead to a longer downtime but potential for better long term results.
    Would more pulses but same settings cause more downtime and would it cause the additional ruddiness? The redness i had along with the swelling was a totally different color, now the risidual leftover is the ruddy hue, is this normal? I'm just confused he said i would be fine in 12 days. i was concerned because I was going to postpone the treatment as I'm leaving for CA tomorrow but he assured me I would be fine and that the sun's not that strong there this time of year and just be sure to wear a hat and sunblock when out in the sun?

    Agh! I'm totally bummed out and I'm making everyone around me crazy. Thank you for your reply

  5. #5
    Senior Member
    Join Date
    Nov 2011
    Posts
    176
    Country: United States

    Default

    As with most of these threads about people being worried you are probably okay. For a serious strong treatment is can be 2-3 weeks for total disappearing of bruises. As you're not at 2 weeks yet I would not start worrying yet.

  6. #6
    Junior Member
    Join Date
    May 2012
    Posts
    14

    Default

    hi, my doc says it can take up to 6 weeks for skin to calm down after a laser treatment. I know it's scary, but it is quite normal for skin to reactive during this time. The stress isn't helping....deep breaths....cold compresses or thermal water sprays. you'll be ok.

  7. #7
    Member
    Join Date
    Feb 2014
    Location
    New Hampshire
    Posts
    51
    Country: United States

    Default

    Thank you all for your responses. Not sure if it makes a difference or not but I didn't have the bruising treatment. So from what I gather from the responses i'm assuming its normal for my skin to look worse and blotchy after a treatment that my skin reacted highly to? (I have had many treatments in the past (the last in November) and have never experienced this after a the treatment, usually my skin looks really nice 3-4 days after the treatment) and the treatment just brings down the redness. My apologies for going on and on, It's just good to have the reasurance this will not permanant. I was going to postpone the treatment becaues my husband and i had scheduled a last minute trip to CA but doc said it would be fine and usually i am so i was not too concerned, but now i'm very down and don't even want to go. When my skin looks bad i'm so unhappy But thank you again for your responses i do appreciate.

  8. #8
    Member
    Join Date
    Feb 2014
    Location
    New Hampshire
    Posts
    51
    Country: United States

    Default

    Quote Originally Posted by Tetiana View Post
    hi, my doc says it can take up to 6 weeks for skin to calm down after a laser treatment. I know it's scary, but it is quite normal for skin to reactive during this time. The stress isn't helping....deep breaths....cold compresses or thermal water sprays. you'll be ok.
    I went back in to see my doc last Tuesday (6 days post treatment) and he told me he feels i may have made things worse and created a flare with the cold compresses ( i won't lie it did ice it too because of all the swelling) but like i said i never reacted this way and i could feel my skin so hot and knew if it continued the bumps would start to pop, which they had begun to. I will try to follow your advice..deep breaths. Thank you for the reassurance. I'm a bit OCD and tend to dwell on things especially when its related to my face, I've attached the pics too, before is pic 4 is before the treatment, pic 5 is 4 is 11 days after and the other is the day after the treament (my face has never been this red or swollen after). you'll see from the pics all i had was a bit of redness and now it's all blotchy and ruddy looking. I had it under control with the minocycline and should have just left things alone, kicking myself in the ass for stirring things up.
    Attached Images

  9. #9
    Member
    Join Date
    Oct 2012
    Posts
    95
    Country: Netherlands

    Default

    Its only 12 days post treatment right? it will all fade.
    My derm told me that there is never permanent damage caused by vbeam if there were no blisters.

  10. #10
    Senior Member
    Join Date
    Jan 2012
    Posts
    256

    Default

    Hi there
    I had a disatrous vbeam treatment last november and also over did it with the ice packs like you describe. from looking at your photos, i had a similar reaction to you. my cheeks and temples were so red and inflammed, even cooling with ice i was still flushed constantly for a good three weeks. my doctor advised taking extra antihistamines which i did and i think it helped calm down the reaction after a week or so. its now been about three months and my skin isnt anywhere near as red and reactive as it was in that state, however, i am still worse now than prior to the treatment. i had redness and flushing develop on areas that were unaffected beforehand. i didnt have any blisters and it was actually a relatively conservative treatment, i just had a strong histamine/immune response for some reason. for me it didnt occur until a few days later either, not sure why. anyway, im sure with time your skin will settle down as mine has. i hope it turns out that you dont have any worsening or your condition. keep us updated! wishing you the best

Similar Threads

  1. Diolite 6 days ago and it looks a mess
    By Kizzi in forum Intense pulsed light and laser
    Replies: 2
    Last Post: 14th April 2013, 11:52 AM
  2. 2 days after the first vbeam treatment
    By doraemon in forum Intense pulsed light and laser
    Replies: 5
    Last Post: 22nd February 2011, 05:54 AM
  3. Had VBeam Laser Treatment 4 days ago - and worried!!!
    By trelissick in forum Intense pulsed light and laser
    Replies: 15
    Last Post: 22nd August 2010, 03:05 PM
  4. had my first ipl 4 days ago
    By smackjack22 in forum Intense pulsed light and laser
    Replies: 12
    Last Post: 21st July 2010, 12:36 PM
  5. saw the dermatologist a few days ago....
    By bdk00 in forum Newbie questions / Introduction
    Replies: 1
    Last Post: 3rd December 2007, 02:14 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •